Warning: mysql_query(): Access denied for user 'barry33'@'localhost' (using password: NO) in /home2/barry33/public_html/wp-content/plugins/gplusactivator/gplusactivator.core.php on line 422

Warning: mysql_query(): A link to the server could not be established in /home2/barry33/public_html/wp-content/plugins/gplusactivator/gplusactivator.core.php on line 422

Warning: mysql_fetch_array() expects parameter 1 to be resource, boolean given in /home2/barry33/public_html/wp-content/plugins/gplusactivator/gplusactivator.core.php on line 423

Warning: mysql_query(): Access denied for user 'barry33'@'localhost' (using password: NO) in /home2/barry33/public_html/wp-content/plugins/gplusactivator/gplusactivator.core.php on line 422

Warning: mysql_query(): A link to the server could not be established in /home2/barry33/public_html/wp-content/plugins/gplusactivator/gplusactivator.core.php on line 422

Warning: mysql_fetch_array() expects parameter 1 to be resource, boolean given in /home2/barry33/public_html/wp-content/plugins/gplusactivator/gplusactivator.core.php on line 423

Are Your Medications Stopping You From Losing Weight

Posted by & filed under Healthy Eating Tips.


Warning: mysql_query(): Access denied for user 'barry33'@'localhost' (using password: NO) in /home2/barry33/public_html/wp-content/plugins/gplusactivator/gplusactivator.core.php on line 422

Warning: mysql_query(): A link to the server could not be established in /home2/barry33/public_html/wp-content/plugins/gplusactivator/gplusactivator.core.php on line 422

Warning: mysql_fetch_array() expects parameter 1 to be resource, boolean given in /home2/barry33/public_html/wp-content/plugins/gplusactivator/gplusactivator.core.php on line 423

Are Medications The Reason You’re Not Losing Weight?

 

losing weight - prescription medicationsYou want to start losing weight but everything you’ve tried just won’t work.  Have you ever thought it may be the prescriptions you’re on?  It’s true.  Many people don’t understand or undersestimate what the medications they’re on can do to their bodies.  This affects both men and women but since women gain weight much easier and have a harder time losing weight, they may, in effect notice the weight gain much sooner. So, if you suspect you are gaining weight but are not overeating and are exercising you need to take a long look at what medications you are taking.

Weight gain is a common side effect of taking prescription medications and you need to talk to your doctor about what medications you are taking and if they will inhibit you from losing weight.

What Prescriptions May Stop You From Losing Weight?

Antihistamines -In a recent study, doctors concluded that prescription antihistamine users were more likely to be overweight than people who didn’t take antihistamines.  Your brain cells have receptors for histamine which is found to control appetite and calorie burning.  Blocking the histamine may be good for your hay fever but these histamine and over-the-counter medications are major contributors to overeating and forsibly slow the breakdown of fat.  By taking these medications you are taking away the very thing that helps you to keep losing weight and stop eating. 

 The drug diphenhydramine, which is in most over-the-counterantihistamine  medications,  is notorious for making people binge before they sleep.  It also disrupts your sleep patterns.  A natural alternative would be the herbal root called Valerian.  It has been used in Europe for a long time and aids in sleep quality by easing your nerves and allowing you to avoid gaining weight.

Diabetes – Medications that treat type 2 diabetes such as sulfonylureas.  Over 90% of people who take this drug are obese and though it is suppose to stimulate the pancreas, it has a high failure rate and these people gain the weight right back.   

Antidepressants – Such as Elavil, Norpramin and Desyrel can cause a drop in your metabolic rate of around 10% and that can translate into a pound or so every week if you are not careful in changing your diet.

Antipsychotic Drugs – Patients who are taking certain drugs (Olanzapine or Risperdal) for psychotic disorders such as bipolar disorder and schizophrenia are associated with weight gain by stimulating the appetite.  If you are taking Lithium, weight gain can be excessive.  many patients have gained 30-40 pounds a year on these medications.

Steroids –  For patients who need to take steroids for the long-term treatment of such chronic illnesses such as rhuemetoid arthritis or inflammation, the drugs Glucocorticoids and cortisone have been link to massive weight gain.  Some people have gained upwards of 100 pounds and the thought of losing weight is far out of their reach.  Though it is not fully known about these drugs, it seems your metabolism takes a big hit and forces you to binge eat.

Giving Youself a Fighting Chance To Start Losing Weight

losing weight - pillsAs you can see, it is very difficult for those taking medications to avoid gaining weight.  Adding to their debilitating illnesses is the mental aspect of not being able to lose the weight they want.  Even those people who are taking low-dose medications, the fear of not being able to start losing the weight they put on can be a tough pill to swallow. 

But there is good news.  You need to discuss ALL the medications you are taking with your doctor and have them find you a similar drug that will help you avoid the weight gain.

Losing weight is hard enough without medications making it worse.  you do have alternatives when taking drugs and you don’t have to let losing weight be a burden to your condition.

Be Sociable, Share!

Leave a Reply

  • (will not be published)

CommentLuv badge